Alert archive / Maine / Gale Warnings in 2016
Gale Warning 11, NWS Gray, ME
NWS Gray, ME issued this gale warning at Feb 10, 2016, 3:38 PM EST. It took effect at Feb 11, 2016, 3:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2016, 3:38 PM EST (20:38 UTC)
- In effect from
- Feb 11, 2016, 3:00 PM EST
- Expired
- Feb 11, 2016, 10:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Gray, ME
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Feb 10, 3:30 PM EST, 8 minutes earlier.
Area forecast discussion, Feb 10, 3:30 PM EST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 330 PM EST WED FEB 10 2016 .SYNOPSIS... THE REGION REMAINS UNDER WEAK LOW PRESSURE TODAY. THIS WILL BE THE FOCUS FOR SNOW SHOWERS...WHICH WILL BRING LIGHT ACCUMULATIONS GENERALLY BUT UP TO SEVERAL INCHES IN THE MOUNTAINS. CLOUDY WEATHER LINGERS TONIGHT...AHEAD OF AN APPROACHING COLD FRONT SET TO CROSS THE AREA THURSDAY. SNOW SHOWERS WILL BE LIKELY ALONG AND AHEAD OF THAT FRONT...BEFORE COLDER AIR ARRIVES. WE HAVE A BRIEF BREAK IN STORE FRIDAY...BUT THEN A STRONG COLD FRONT DRIVES THROUGH THE REGION AND THE COLDEST AIR OF THE SEASON SETTLES IN FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... MID TO UPR LVL TROUGH SLOGGING OVER NEW ENGLAND...BUT PRODUCING VERY LITTLE IN THE WAY OF DYNAMIC ENERGY. HOWEVER...THERE IS SOME ONGOING WEAK WAA AND A LITTLE BIT OF MID LVL CONVERGENCE...WHICH HAS BEEN PRODUCING SOME OCCNL LIGHT SNOW OVER CENTRAL AND SRN NH...ALTHOUGH PRODUCING LITTLE...IF ANY...ACCUMULATION. WILL SEE THE 850 TROUGH SHIFT EWD TONIGHT...ALTHOUGH WILL COINCIDE WITH LOCAL 500 MB RIDGING INSIDE THE TROUGH...SO THE QUESTION IS IF ANY SN MAKES IT EWD INTO ME LATE THIS AFTERNOON AND THIS EVENING. WOULD NOT BE SURPRISED TO SEE SOME SNOWFLAKES...BUT ACCUMULATION SEEMS UNLIKELY IN ALL BUT THE MTNS. IN THE MTNS...MAY SEE A BIT MORE IN THE WAY OF SN...MAYBE UP TO AN INCH...AS A WEAK POCKET OF ENERGY MOVES THRU THIS EVENING...AND THEN MAY BE FOLLOWED BY A LITTLE BIT OF UPSLOPE. TEMPS WILL LIKELY NOT DROP OFF MUCH UNTIL LATER THIS EVENING...BUT LOWS DROP INTO THE 15-25F RANGE FROM N TO S. && .SHORT TERM /THURSDAY/... ON THU THE UPPER LEVEL TROUGH SWINGS ANOTHER WAVE THROUGH THE AREAS...WHICH WILL DRAG A COLD FRONT /ONE OF SEVERAL OVER THE NEXT FEW DAYS/ THRU THE AREA. WITH THE COMPACT 500 MB RIDGING BUILDING UP AHEAD OF THIS WEAVE...COULD SEE DECENT HEIGHT FALLS MOVE THRU WITH THE FRONT...SO EXPECTING A BETTER CHC OF SHSN...MOST OF THE DAY IN THE MTNS...BUT LIMITED TO AFTERNOON ON THE COASTAL PLAIN. THE TROUGH...ALTHOUGH COMPACT...DOES TILT NEGATIVE AS WELL...AND MAY SEE SOME SQUALLS DEVELOP AS THE FRONT MOVES THROUGH. OTHERWISE...COULD SEE SOME BREAKS OF SUN IN THE SOUTH DURING THE MORNING...BUT LOOKS MAINLY CLOUDY IN THE AFTERNOON. HIGHS WILL RANGE FROM NEAR 20 IN THE N...PROBABLY DURING THE MORNING....TO THE UPPER 20S IN THE S. BEHIND THE FRONT...STARTING MID-LATE AFTERNOON WILL LIKELY SEE SOME GUSTY NW WINDS IN GOOD CAA....WITH GUSTS TO 25-30 MPH. TEMPS WILL FALL OFF RAPIDLY...BUT SKIES WILL ALSO CLEAR OUT BEHIND THE SYSTEM THU EVENING. THE WINDS WILL ALSO WEAKEN AFTER MIDNIGHT...AND OVERNIGHT LOWS WILL RANGE FROM 5 TO 10 BELOW IN THE N TO ZERO TO 5 ABOVE IN THE SOUTH. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... GUSTY NORTHWEST WINDS WILL CONTINUE THURSDAY NIGHT...BEFORE THE GRADIENT FINALLY DIMINISHES AHEAD OF AN ARCTIC FRONT ON FRIDAY. THE STRONG ARCTIC FRONT WILL CROSS THE REGION ON SATURDAY...WHILE AT THE SAME TIME...LOW PRESSURE DEVELOPS OFF THE NEW ENGLAND COASTLINE. THIS WILL TRIGGER THE FORMATION OF AN INVERTED SURFACE TROUGH...ALLOWING FOR PERSISTENT SNOW SHOWER ACTIVITY OVER THE REGION...PARTICULARLY THE MIDCOAST AREA. ISOLATED SNOW SQUALLS ARE POSSIBLE IN ALL AREAS AS VERY STRONG COLD AIR ADVECTION OCCURS WHILE A STRONG UPPER LEVEL LOW PRESSURE SYSTEM REMAINS OVERHEAD. TEMPERATURES MAY FALL QUICKLY SATURDAY AFTERNOON...DEPENDING ON THE TIMING OF THE STRONG COLD AIR ADVECTION. BY SATURDAY NIGHT INTO SUNDAY MORNING...THE COLDEST AIR (OF THIS MILD WINTER) WILL BE UPON US. A STRONG NORTHWEST GRADIENT WILL CONTINUE...ALLOWING THE BITTERLY COLD TEMPERATURES TO PRODUCE DANGEROUSLY LOW WIND CHILL VALUES. BY MONDAY...THE ARCTIC HIGH WILL CREST OVER THE REGION...ALLOWING A MODERATION OF THE TEMPERATURES ACROSS NEW ENGLAND. CYCLOGENESIS WILL TAKE SHAPE ALONG THE MID ATLANTIC COAST ON TUESDAY...LEADING TO SNOW...POSSIBLY CHANGING TO A MIX OVER SOUTHERN AREAS. ONE SOLUTION SUGGESTS THIS SYSTEM WILL INTENSIFY AND PASS WEST OF OUR REGION ON WEDNESDAY. OTHER MODELS KEEP THE SURFACE LOW OFFSHORE...SO THERE IS PLENTY OF UNCERTAINTY IN THE LONG RANGE. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... SHORT TERM...MOST TERMINALS HAVE IMPROVED TO VFR IN NH AS SNOW ENDS...AND CIGS LIFT. THIS TREND WILL LIKELY CONTINUE WITH SOME LOWER CIGS AND LIGHT SNOW POSSIBLE IN ME LATE THIS AFTERNOON AND THIS EVENING...ALTHOUGH THE CHANCES OF THIS SEEM TO BE DECREASING WITH TIME. VFR EXPECTED THROUGH THU MORNING WITH TEMP RESTRICTIONSIN SHSN THU AFTERNOON...WITH A FEW SQUALLS POSSIBLE. LONG TERM...MAINLY VFR CONDITIONS THROUGH EARLY FRIDAY. SCATTERED SNOW SHOWERS AND ISOLATED SNOW SQUALLS WILL DEVELOP ALONG THE ARCTIC COLD FRONT LOWERING THE VSBYS INTO LIFR RANGE LATER FRIDAY AND CONTINUING INTO SATURDAY. STRONG NW WINDS TO FOLLOW. && .MARINE... SHORT TERM...SUB SCA CONDITIONS TONIGHT INTO THU MORNING BUT NW WINDS BEGIN TO PICK UP BEHIND A COLD FRONT THU AFTERNOON...AND WILL LKLY SEE GALES S OF CASCO BAY AND SCA WINDS ELSEWHERE. ALONG WITH THESE WINDS LATE THU AND NIGHT...TEMPS WILL FALL RAPIDLY...AND FREEZING SPRAY CAN BE EXPECTED. LONG TERM...GALES ARE LIKELY SATURDAY NIGHT INTO SUNDAY AS BITTERCOLD AIR ADVECTS OVER THE WATERS. EXPECT FREEZING SPRAY AND ARCTIC SEA SMOKE TO FORM. GALE FORCE WINDS ARE ALSO POSSIBLE TUESDAY INTO WEDNESDAY AHEAD OF NEXT AREA OF LOW PRESSURE...INITIALLY FROM THE SOUTH. && .CLIMATE... SOME OF THE COLDEST AIR OF THE SEASON WILL OCCUR OVER THE WEEKEND WITH BITTER COLD WIND CHILL VALUES AS ANOMALOUS ARCTIC AIR PASSES OVER THE REGION. HOWEVER...OVERNIGHT LOW RECORDS FOR THIS TIME OF THE YEAR ARE PARTICULARLY COLD AND RECORDS ARE NOT EXPECTED TO BE BROKEN. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...GALE WARNING FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR ANZ154. &&
Hazardous weather outlook, Feb 10, 2:58 PM EST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 258 PM EST WED FEB 10 2016 MEZ007>009-012>014-018>028-NHZ001>015-112000- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH- 258 PM EST WED FEB 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. BITTERY COLD TEMPERATURES WITH DANGEROUSLY LOW WIND CHILL VALUES WELL BELOW ZERO WILL ENTER THE REGION THIS WEEKEND. SATURDAY WILL FEATURE TEMPERATURES FALLING DURING THE DAY. BY SUNDAY MORNING...SOME OF THE COLDEST TEMPERATURES OF THIS SEASON WILL LIKELY OCCUR WITH READINGS BELOW ZERO IN ALL AREAS. WIND CHILL ADVISORIES AND WARNINGS MAY BE REQUIRED OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ150>153-112000- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- 258 PM EST WED FEB 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GALE FORCE WIND GUSTS ARE POSSIBLE LATE THURSDAY AS A COLD FRONT CROSSES THE WATERS. MODERATE TO HEAVY FREEZING SPRAY AND LOCALLY LOW VISIBILITIES IN ARCTIC SEA SMOKE IS POSSIBLE THIS WEEKEND AS ARCTIC AIR CROSSES THE COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ154-112000- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 258 PM EST WED FEB 10 2016 ...GALE WARNING IN EFFECT FROM 3 PM TO 10 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. MODERATE TO HEAVY FREEZING SPRAY AND LOCALLY LOW VISIBILITIES IN ARCTIC SEA SMOKE IS POSSIBLE THIS WEEKEND AS ARCTIC AIR CROSSES THE COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 3:07 AM EST | Gale Watch | GYX | 13 hr | |
| Feb 10, 11:12 AM EST | Coastal Flood Advisory | GYX | Cumberland, York | 108 min |
| Feb 10, 3:38 PM EST | Small Craft Advisory | GYX | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.